European journal of case reports in internal medicine · 2019
Methaemoglobinemia Induced by Poppers and Bupropion Intoxication in the Emergency Department.
СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Batista Frederico, Alves Carlos, Trindade Miguel, Duarte Joana Azevedo, Marques Ricardo
Аннотация
UNLABELLED: A 40-year-old man presented to the emergency department with dyspnoea and fatigue after bupropion and popper consumption. Clinical examination was remarkable for central cyanosis not responding to supplementary oxygen. Arterial blood gas analysis showed a methaemoglobin value of 30.3%. Methaemoglobinemia was diagnosed and the patient was treated with methylene blue. However, during methylene blue administration, the patient developed a generalized tonic-clonic seizure that was successfully managed with diazepam. Combined intoxications can be a critical problem in the emergency department. Early recognition and treatment of poisoning are key for good patient outcome.
LEARNING POINTS: Distinguishing toxidromes is critical for adequate treatment of patients with drug intoxication; the most common side effect of bupropion consumption is dose-dependent seizures.The diagnosis of methaemoglobinemia requires a high index of suspicion, particularly in a patient presenting with central cyanosis not responding to supplementary oxygen.Treatment with methylene blue is recommended when the percentage of methaemoglobin is above 30% or when the patient has symptoms related to methaemoglobinemia.
LEARNING POINTS: Distinguishing toxidromes is critical for adequate treatment of patients with drug intoxication; the most common side effect of bupropion consumption is dose-dependent seizures.The diagnosis of methaemoglobinemia requires a high index of suspicion, particularly in a patient presenting with central cyanosis not responding to supplementary oxygen.Treatment with methylene blue is recommended when the percentage of methaemoglobin is above 30% or when the patient has symptoms related to methaemoglobinemia.